I got the shot January 16th 2013. A couple weeks later my mood had shifted for the worst. I began to be extremely emotional, have irrational thoughts, cry for no reason, get mad at little things, sometimes get paranoid, depressed, and a few times I've had emotional breakdowns where I just yell and nothing makes sense in my head. Sometimes I feel like I can't even control my thoughts or make rational decisions. It doesn't help that my boyfriend since December has to bear the brunt of it because I feel like this shot is hurting our relationship. Has this happened to anyone else? I feel like I'm losing my mind and theres nothing I can do about it. Some please tell me I'm not alone in these side effects.
24 May 2013
I am so sorry for all that you are going through. Trust me you are not alone. I had my second injection 3 weeks ago and my life has become a living nightmare as well..I am suffering from major anxiety, chest pain, nausea, hedaches and an overall ill feeling. My emotions are conpletely out of controll and i break down to tears almost daily. I have been to the emergency room and they tell me its anxiety. Spoke with my primary MD who has placed me on a heart monitor to rule out any heart related issues.. although he feels its anxiety as well. My obgyn says these effects are rare and unfortunately there isnt anything to counter act the shot... I like you am confined to my home and have been unable to work for the past two weeks... I truly believe all of my symptoms are related to the Depo shot as prior to this i had no issues what so ever. My life was great and i was happy and healthy.
Since taking the shot, my life has been reduced to days on end in bed, feeling horrible, terrified and begging for my life back. Please know that you are not alone :(. Hopefully this drug will eventually be taken off the market! It is literally poison. Please take care of youself and hopefully we both get thru this horrible situation very soon.
11 Dec 2013
Omg!!! Exactly what you posted is what I have been expierencing and I cant take it either. I feel like I am losing my mind. I have no control of my emotions or anger. I flip out like a crazy woman. I had my first shot in june and started feeling depressed abd very withdrawn a couple months into summer then had my second shot it sept and it just got worse. I feel nuts. Bipolar to the extreme. I am done. I am suppose to have my next shot thia week. I am done... It is a very bad drug!!!
12 Dec 2013
We all know how powerful our hormones can be, & basically with Depo, we're shoving a whole load more of them into our bodies, to be released gradually. Depo convinces our bodies that we are pregnant, so as not to release an egg. It's therefore no surprise that for many of us, the shift in the balance of hormones is too great for comfort.
You could try using Agnus Castus, a herbal tincture. It balances hormones, but won't interfere with the effectiveness of Depo. I use the one by A. Vogel, & order it online from Amazon or alike. I actually use it since coming off Depo, to balance my hormones, as my periods never fell back into a regular cycle on their own, & the PMT was terrible. I ended up having D&Cs which would only help short-term. Of course, I have no proof that this was down to the use of Depo, but either way, it's sorted me out, I'm pleased to say.
Depo also made sex very painful, for some reason. Once I came off it I was fine again.
20 Apr 2014
I have been on the Depo-Provera for the last 10 plus years. I was on the Depo even tho my tubes was tied but due to my periods where so bad I would end up in the hospital with very bad pain from the cramps. So now I am schedulled for a full Hysterectomy only leaving my ovaries. The doctor says that after the Depo is out of my system that my back pain and other pains will get better due to Depo can cause bone problems this I didn't know. Now I am just wondering how long it will take the Depo to get out of my system with being on it for over ten years. Is there anyone who has went threw this also I am tired of the back pain and just wondering how long it will be that my life gets back to normal.
7 Jul 2014
Im 19 and in a long distance relationship. I started taking depo last year in May. I was told the side effects, and was well aware of those things possibly happening. I just wanted to be protected. But two weeks after my first shot, I started to feel hungry and my acne cleared. It wasnt till my second shot. I started to notice i didnt feel motivated anymore to do ANYTHING, i use to love to walk and excersize, but i have no desire to do anything anymore. I then noticed that my emotions were everywhere, and little things would get my crying for no reason. I over thought things, and was constantly paranoid about alot of things to do with my relationship, even though i know i have a loyal boyfriend. I was going crazy, my mind just didnt know how to stop thinking. BUT i never knew that it was because of depo !!! Only because i was never told that my hormones and emotions would be effected. I took depo four times. still not knowing that the symptoms were because of this.
i stopped depo, because the periods i was getting were long-term !!! even if it was slight bleeds, it was always there, the whole 3 months ! I changed to the pill for 3 months, and my body felt like it had returned back to normal. no excessive eating, abit more motivated, i was happier, my mind was in a more calmer state and the crying stopped.
i decided to return to depo, only because i sucked at remembering to take the pill on time, and i hated constantly forgetting. i was ready to accept getting the long periods.
BUT since my FIFTH depo, im three weeks in. I hate it ! Ive now realised my emotional breakdowns and paranoia and over thinking is all because of depo ! I have decided to stop tking contraceptives. Ive researched what other woman have said about the depo, and what scares me the most is hearing stories of woman who stop depo because they want to start a family but they cant !
Im so glad i came across this conversation. This whole time I though ive been such a crazy bitch. Thanks for lightening this heavy weigh
11 Aug 2014
Yes I am having the same problem! I got my shot 2 weeks ago and I freak out thinking I will be like this for another 3 months I feel like I'm losing my mind but was just fine before I got this shot. Is there anyway to reverse it or get it out of your system faster?? I can't do this for the full term and I will for sure not get another shot!! Please let me know I'm desperate!!
6 Oct 2014
I have taken two rounds so 6months now. I am not getting my third round, ever since I got my second round of shot I have had a non-stop period for the past three months. I am pretty sure it's why I have constant headaches and always tired. I started taking iron pills and they have been working for the headaches and tiredness but still a 3 month non-stop period? that is crazy. I am getting off depo because my sister is currently suffering from a massive blood clot in her leg and they found multiple ones in her lungs. The only thing the doctors said it could be caused by was her birth control and she was on depo.
20 Oct 2014
Hi, I've been on this injection for 9 years and have been ill since January this year, doctors sent me for scans and blood tests and found nothing wrong, symptoms were pains in sides, nausea,headaches. 3 injections later 1st August I went to a&e I had dvt in my calf, told me it was from depo provera birth control, so can no longer take any bc. My injection was due 11th Sept and obviously couldn't take it but I am so ill right now, sweating when I get up, constant nausea, pains in hips and sides, tiredness, cannot function. I have been eating and drinking all types of antioxident to try and get this rubbish out of my system. My daughter thank goodness has also stopped taking it. I don't even want to go back to my doctors to tell them my sysmptoms and why, they would laugh me out the room.
16 days ago
Even though it's been 2 year after your experience I must say my daughter is now going threw your same nightmare. Is there anything you can recommend beside stop taking the shot, my heart and thoughts are with you I swear reading your text you completely describe my daughter, as we read it we both actually had the same thought my daughter became you.she to has suffer depression headache and mood swings.her relationship also had a great impact .am very upset that this shot was highly recommend by the school nurse, I truly believe her that this shot was the best thing out there.
9 days ago
My due date for my injection was on the 3rd of October, and I did not went to the clinic again. I am feeling so so good, more confident, not feeling tired and I can control my emotions most of the time. I also did experience all this side effects and effect my sex life as well including bone pains. I just wish there was something else that we can use that isn't playing with our emotions ... I want to try the IUD but don't know any much of it, only that it don't make you emotional but for know I don't have a choice but to go for the injection before I get pregnant.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Today (Nov 25) I got my first shot, my period started on Thursday (Nov 22) and I believe it's still going on now. My periods usually last about ...
1 answer • 25 Nov 2013